TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
......nobody Offline
Member
Regular TeenHelper
*****
 
......nobody's Avatar
 
Gender: Female

Posts: 478
Blog Entries: 4
Join Date: April 9th 2014

YIKES! (Invega) - February 2nd 2015, 10:56 PM

So my doctor decided to take me off of my Abilify and put me on Invega instead. My Abilify was working extremely well for me, but apparently she was concerned about my weight, and that's the reason she switched it. I'm petrified to take this new medicine, not only because I will start to get side effects again from starting a new med but also because I don't know what affect this will have on my mental health.

Has anyone taken Invega or been switched from something that was working to something that was different? What were your results?
   
  (#2 (permalink)) Old
Whisperer Offline
Find yourself and be that
I've been here a while
********
 
Whisperer's Avatar
 
Name: Alessa
Age: 26
Gender: Female
Location: USA

Posts: 1,937
Blog Entries: 118
Join Date: May 17th 2009

Re: YIKES! (Invega) - February 3rd 2015, 02:22 AM

Hey Sparrow
I haven't taken either Abilify or Invega but I do have experience switching meds, multiple times. It's frustrating. Especially going from something to works to something that doesn't. Side effects are definitely a hassle. However every time I've taken a new medication, I've either gotten used to the side effects, or stopped taking it (with doctor's approval) because the side effects were too much or it wasn't working. What I would recommend for you is to at least give it a try.Give it 4-6 weeks with the new medication. You'll find ways to cope with the side effects. If after that period of time you still can't deal with the new medication or it's not working, talk to your doctor. Sometimes if you can come up with a plan to fix the reason you went off your first medication, you may be allowed to go back on it. For instance, some people are taken off medications so they don't get addicted to them. If the patient can show their doctor they have not formed an addiction to it after a month long period without it, they may be able to go back on the medication. So for you, if you want to go back on it, try brainstorming ideas to help with the weight loss. Maybe take some supplements to help your body get more nutrients, or plan out what foods you need to eat more of and how often. In my experience, if a medication was extremely helpful to me, my doctor and I work out a way to overcome the side effects. For now, you just gotta hang in there and deal with the worst of it. But you'll find your way again. Just be patient. Hope this was helpful for you.
Take care,
Alessa


Whatever it is, chances are I've been there.
If I can make it out, you can too.
   
  (#3 (permalink)) Old
Philomath Offline
Love is > your mistakes
I can't get enough
*********
 
Philomath's Avatar
 
Name: Christina
Gender: Female
Location: Where the books are

Posts: 2,282
Blog Entries: 135
Join Date: July 25th 2009

Re: YIKES! (Invega) - February 3rd 2015, 03:55 AM

Hey Sparrow,

I agree with Alisa. I have never been taken off a medication because of side-effects and switched to another medication.
The best thing you can do is to try the medication out for about a month (possibly up to two months). The side-effects should go away after a couple of weeks I am thinking. You can prepare yourself for what the common side-effects are by reading the pamphlet that comes with your medication.
Did you discuss with your doctor why you are worried about taking the medicine? Maybe she can reassure that the medication could be more helpful or she could have suggestions about how you can cope with the side-effects.
I know for instance, that when I started taking Lexapro, one of the side-effects was nausea and I found that if I ate before taking it or took it while I was eating a meal my chances of feeling dreadfully nauseous went down signifigantly. If I took it and skipped breakfast, I knew that would not go well.
It is scary to switch things around but remember your doctor wants the best for you and communication is what will help.
Hopefully this is useful and you can PM me if you would like someone to talk to.
Take care.


"i don't care your intentions. I just want you to know my self-hatred never took me where I wanted to go. At the end of the day...I can pick at the pain but I can't cut it away."
   
  (#4 (permalink)) Old
EndureEmo Offline
because you are amazing anyway
Regular TeenHelper
*****
 
EndureEmo's Avatar
 
Name: Eliza-Grace/Endure
Age: 23
Gender: FeMALE//
Location: Australia/,<3

Posts: 462
Blog Entries: 3
Join Date: September 10th 2010

Re: YIKES! (Invega) - February 4th 2015, 08:06 PM

I haven't been on either of these medications, but I have been swapped medication before just relax and tell your self there the same the less you stress the better but just look out for side effects.


"Life isn't about how popular you are... What girl or boy you are dating or who you know. Life is about always being true to who you are or what you believe in. Never let anyone convince you that their way is better than your way. In the end all we have is our hearts... and our minds. This is the reason why we sing... this is the reason why we cry... this is why we live."

ANDY SIXX
  Send a message via MSN to EndureEmo  
  (#5 (permalink)) Old
Pug girl!
Junior TeenHelper
****
 
Honorary Pug Girl's Avatar
 
Name: Bre :3
Age: 30
Gender: Female
Location: lost in the music

Posts: 300
Blog Entries: 1
Join Date: January 30th 2009

Re: YIKES! (Invega) - February 5th 2015, 03:55 AM

Hey there, I was on Abilify and it worked somewhat but it also messed with my diabetes very badly. My psychiatrist took me off, and we've worked through several medicines now for my bipolar until we got to ones I felt were actually doing their job, and not harming my body. The best thing you can do is talk to your doctor, and give the medicine some time to work or not work. Then once you know you can figure out what the next step may be with your doctor. I know changing medicines from something that seems good can be scary, but you never know this may work out better. Hang in there okay? PMs are always open if you ever need to talk.


LIVE HELP ASSOCIATE
08/07/14 Social Networking Team

She walks away the colors fade to grey. - Black Keys

Keep your head up, you're only one grey day away from sunshine.

10/15/2015- The day he came into my life and made it all okay.
   
Closed Thread

Bookmarks

Tags
invega, yikes

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.